Medindia

X

A Word Of Caution For Tampon Users

by Medindia Content Team on  June 16, 2004 at 11:01 AM General Health News   - G J E 4
A Word Of Caution For Tampon Users
In the early 1980s toxic shock syndrome cases were 10 per 100,000 women, but dropped later in the decade when the highest absorbency tampons were taken off the market. The number of cases are once again climbing putting the latest toxic shock syndrome statistics at 5 per 100,000 women.
Advertisement

Toxic shock syndrome is often associated with improper tampon use. It is an illness brought on by Staphylococcus aureaus. The toxic shock symptoms include fever, rashes, vomiting, diarrhea, aches and pains.

Advertisement
Specialists say women need to be aware of the rise in toxic shock syndrome incidents and begin to monitor their tampon usage. Experts recommend women change their tampons at least every four to eight hours, choose the correct absorbency size according to menstrual flow, and use pads in the evenings.

Researchers are continuing to study the reasons for the increase in incidents, especially since women are becoming immune to the antibiotics that are being prescribed to treat TSS.
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All